Facebook Pixel
EmpowHER Guest

Plan B and missed period.

By Anonymous December 18, 2010 - 7:40pm
Rate This

On November 2nd I got my regular period. Two days after it ended I had unprotected sex with my boyfriend. Out of concern, he suggested I take Plan B. Two days later, I took the pill (Nov. 11) and after a day or so had a strange type of bleeding (brownish blood). This lasted only 2-3 days. I have not had a period since, and it's now Dec. 18th. We had protected sex in this time. Did the pill throw my cycle off? Or could I be pregnant?

Add a Comment1 Comments

Yes, emergency contraception can cause a delay in your period. Be sure to read the instructions that came with this medication, as it outlines possible side effects (including breakthrough bleeding, delayed periods, irregular bleeding).

You may choose to take a pregnancy test at this time, just to rule out a possible pregnancy as the reason for a delay in your period.

For more information, please review this article: Emergency Contraception Update, 2010.

December 19, 2010 - 8:54am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!